MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 26X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 26X1/2 RB; PISTON SYRINGE
Catalog Number 305537
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter occurred with a syringe allergy 1 ml w/ndl 26x1/2 rb.The following information was provided by the initial reporter, "material no: 305537.Batch no: 8172744.It was reported that about 15% of needles have debris on them, and another syringe had a cracked plunger that broke off when drawing up serum.Per customer email: i am also sending back the needles with the issues.We have disposed of about 15% of our syringes today due to debris on the needle.We also had an issue with a cracked plunger today that broke off when we tried to draw up some serum.It is all the same lot.We are waiting on a new box and lot number from our distributer.There have been similar issues with other lots, but not to the extreme of the current lot.".
 
Additional Manufacturer Narrative
Investigation: customer returned (8) 1ml, 13mm, 26g bd allergy syringes in open trays from lot # 8172744.Customer states that t about 15% of needles have debris on them, and another syringe had a cracked plunger that broke off when drawing up serum.All returned syringes were examined and one sample exhibited a broken plunger.Also, 3 out of 8 samples exhibited strands of material on the cannula shaft.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The analysis shows that this material is most likely polyethylene mixed with silicone.A review of the device history record was completed for batch #8172744.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Possible root cause for the foreign matter: this fm likely represents what we call ¿angel hair¿.This is created when we move components from one line to another via the tube ¿pea shooters¿.This is a pressurized tubing transport system made of polyethylene plastic; as the components move through the pea shooters, occasionally small fragments of the plastic tube are stripped off and form this angel hair.In this case, it most likely found it¿s way into the shield and ultimately onto the cannula.There are various efforts within the plant to try and help reduce and hopefully eliminate this, however, it is an inherent portion of the process at this time.Probable root causes: for broken plungers: dry barrels (insufficient silicone) from the prep dial that result from a silicone gun not firing.Insufficient silicone leads to difficulty exercising the plunger, and can thereby result in broken plungers.Plunger screw jams that would damage plungers, i.E., they break plungers bowed plungers that do not get seated, and get broken off at the delrin wheel.
 
Event or Problem Description
It was reported that foreign matter occurred with a syringe allergy 1ml w/ndl 26x1/2 rb.The following information was provided by the initial reporter, "material no: 305537; batch no: 8172744.It was reported that about 15% of needles have debris on them, and another syringe had a cracked plunger that broke off when drawing up serum.Per customer email: i am also sending back the needles with the issues.We have disposed of about 15% of our syringes today due to debris on the needle.We also had an issue with a cracked plunger today that broke off when we tried to draw up some serum.It is all the same lot.We are waiting on a new box and lot number from our distributer.There have been similar issues with other lots, but not to the extreme of the current lot.".

Brand Name
SYRINGE ALLERGY 1ML W/NDL 26X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8562812
Report Number1920898-2019-00400
Device Sequence Number19406629
Product Code FMF
UDI-Device Identifier30382903055372
UDI-Public30382903055372
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number305537
Device Lot Number8172744
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;